MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458870
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Swelling (2091); Skin Inflammation (2443)
Date of Event 01/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number ((b)(4)) in order to ascertain the last three lots shipped to the reported hospital in the six months prior to the procedure date.The device history records for the lots obtained through the shr were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2015 (b)(4) complaint report was reviewed for the bioflo picc product family and the failure mode "patient injury - infection." no adverse trend was identified.The root cause of the patient allergic reaction/infection could not be determined as the device was not returned for evaluation.There have been no other reported complaints for this or any other bioflo picc lot for this failure mode.Potential contributing factors for patient adverse reaction include the picc placement procedures and device care and maintenance.Directions for use are included with the bioflo picc device and cautions against infection.The patient has been made aware that all of the bioflo piccs she had were made from the same catheter material.
 
Event or Problem Description
Report called in by patient.Has previously had 3 bioflo piccs in place with no issues.A 4th.Picc was placed on (b)(6) 2016 in the ir at (b)(6) mc in (b)(6).It was place on the patient's right side chest and tunneled in place.The patient is complaining of her skin being swollen and redness in the tunneled region.She said she had "been very sick" since the placement procedure and wanted to see if this was caused by any materials in the new picc.There are many other factors that could be causing her illness, wanted to rule out the picc, itself.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5616531
Report Number1317056-2016-00018
Device Sequence Number15467
Product Code LJS
UDI-Device IdentifierH965458870
UDI-PublicH965458870
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K133264
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 01/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Patient Family Member or Friend
Device Catalogue NumberH965458870
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2016
Initial Report FDA Received Date04/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age26 YR